Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 125, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 25, 2000, 2:38 AM CDT for Decatur County, Tennessee. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 25, 2000, 2:38 AM CDT (07:38 UTC)
- Expired
- May 25, 2000, 3:15 AM CDT
- In force
- 37 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Decatur County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 2:50 AM CDT | Thunderstorm Wind | Countywide, TN | Two mobile homes were destroyed. Twenty-four other mobile homes suffered roof damage. Numerous trees and power lines were knocked down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 11:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3627 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
026 WUUS54 KMEG 250741 SVRMEM TNC039-250815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 238 AM CDT THU MAY 25 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DECATUR COUNTY IN SOUTHWEST TENNESSEE * UNTIL 315 AM CDT * AT 237 AM CDT...WEATHER SERVICE RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM SUGAR TREE TO SOUTHERN DECATUR COUNTY...MOVING EAST AT 35 MPH. .THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY LIGHTNING. LAT...LON 3569 8818 3551 8819 3546 8760 3568 8758
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 8:15 PM CDT, 6 hours 23 minutes earlier.
Area forecast discussion, May 24, 8:15 PM CDT, 6 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 815 PM CDT WED MAY 24 2000 WILL UPDATE TO MAKE ONLY A SMALL CHANGE...THAT IS CHANGE THE ZONES THAT HAVE MOSTLY CLOUDY FOR TONIGHT TO INCREASING CLOUDS. SATELLITE SHOWS SKIES HAVE CLEARED ACROSS MOST OF THE AREA. HOWEVER...MCC NOW SPREADING INTO SOUTHERN MO WITH ASSOCIATED CLOUD SHIELD SPREADING EASTWARD. LATEST SURFACE ANALYSIS SHOWS COLD FRONT ACROSS SOUTHERN MO INTO SOUTHERN IL. LATEST RUC INDICATES THIS FRONT ONLY SAGGING SLOWLY SOUTHWARD INTO NORTHEAST AR AND NORTHWEST TN BY LATE TONIGHT. EXPECT MCC AND ASSOCIATED STORMS TO CONTINUE MOVING EASTWARD ALONG THE FRONT AFFECTING OUR AREA LATER TONIGHT. CURRENT POPS OK...BUT MAY HAVE TO UPDATE LATER TO INCREASE FOR NORTHERN AREAS. FORECAST LOWS OK. .MEM...NONE. N
In the hours before
Special weather statement, May 25, 2:21 AM CDT, 17 minutes before
ARZ008-017-250815- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 221 AM CDT THU MAY 25 2000 ...SEVERE THUNDERSTORM WATCH CANCELLED... THE SEVERE THUNDERSTORM WATCH FOR PARTS OF NORTHEAST ARKANSAS INCLUDING RANDOLPH AND LAWRENCE COUNTIES HAS BEEN CANCELLED. THUNDERSTORMS THAT DEVELOPED ACROSS EASTERN OKLAHOMA WERE MOVING INTO NORTHWEST ARKANSAS AND MAY THREATEN NORTHEAST ARKANSAS DURING THE EARLY MORNING HOURS. N
Special weather statement, May 25, 2:28 AM CDT, 10 minutes before
ARZ009-018-026>028-035-036-048-MOZ113-115-TNZ001>003-019-020-048>052- 088>090-250800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 228 AM CDT THU MAY 25 2000 ...SEVERE THUNDERSTORM WATCH NUMBER 348 CANCELLED FOR PARTS OF EAST ARKANSAS...THE MISSOURI BOOTHEEL AND WEST TENNESSEE... THE SEVERE THUNDERSTORM WATCH FOR PARTS OF WEST TENNESSEE... MISSOURI BOOTHEEL AND EAST ARKANSAS HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... IN ARKANSAS... CLAY...GREENE...CRAIGHEAD...MISSISSIPPI...POINSETT...CRITTENDEN... CROSS AND ST. FRANCIS. IN MISSOURI... DUNKLIN AND PEMISCOT. IN TENNESSEE... LAKE...OBION...WEAKLEY...GIBSON...DYER...CROCKETT...LAUDERDALE... HAYWOOD...MADISON...TIPTON...SHELBY...FAYETTE AND HARDEMAN. THE SEVERE THUNDERSTORM WATCH CONTINUES FOR THE FOLLOWING COUNTIES... IN TENNESSEE... HENRY...CARROLL...HENDERSON...CHESTER...MCNAIRY AND HARDIN. N
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 12:34 AM CDT | Severe Thunderstorm Warning | MEG | Lake | 26 min |
| May 25, 12:48 AM CDT | Severe Thunderstorm Warning | MEG | Dyer, Obion | 42 min |
| May 25, 1:05 AM CDT | Severe Thunderstorm Warning | MEG | Gibson, Weakley | 40 min |
| May 25, 1:10 AM CDT | Severe Thunderstorm Warning | MEG | Crockett, Lauderdale | 35 min |
| May 25, 1:33 AM CDT | Severe Thunderstorm Warning | MEG | Henry | 42 min |
| May 25, 1:44 AM CDT | Severe Thunderstorm Warning | MEG | Carroll, Gibson | 46 min |
| May 25, 2:06 AM CDT | Severe Thunderstorm Warning | MEG | Henderson | 39 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.